MAUDE Adverse Event Report: COVIDIEN 10FR 55 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN 10FR 55 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 461055E
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the device history record (dhr) is established based on the serial number sticker on the device package.A serial number was not provided, therefore the dhr could not be reviewed.As part of the manufacturing process, all dhrs are reviewed and approved by quality, prior to release of the product.Since a sample was not returned for evaluation and no photos were provided, a product failure analysis could not be performed, and a root cause of the reported issue was unable to be determined.The manufacturing process of the y-port assembly, tests and inspections were reviewed.All devices are 100% tested and inspected prior to release.The feeding tubes cannot be packaged if they fail at any station during the manufacturing process.The leak test station can detect any y-port assembly issues including leaks and breaks.No assembly issues were found during the past 12 months.The fni station pulls and inspects y-port assemblies for quality and no y-port crack issue were found on the production line.The raw material performance was also reviewed.40.6kpcs of the y-port were assembled on the production line in past 12 months; no y-port detach, or crack issues were found during the manufacturing process.Based on the available information a corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to the current quality standards and inspection procedures.If a sample is received at a later date, this complaint will be reopened for further investigation.This complaint will be used for qa tracking and trending purposes.
 
Event or Problem Description
The customer reported that the iris feeding tube has a port that can become disconnected when in use.There is no way to secure the port (it is under a luer lock), thus tube feeding solution can end up not infusing into the patient.Once this port becomes disconnected, the pump will continue to pump formula all over the patient and the floor.Nurses have tried to tape the port shut to keep it from spilling but it does not secure the tubing correctly.

Brand Name
10FR 55 IRIS FEEDING TUBE ENF
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11376229
Report Number1282497-2021-09929
Device Sequence Number3712224
Product Code KNT
UDI-Device Identifier20884521742205
UDI-Public20884521742205
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461055E
Device Catalogue Number461055E
Device Lot Number1055031020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2021
Initial Report FDA Received Date02/24/2021
Patient Sequence Number1